Alert archive / Wyoming / High Wind Watches in 2013
High Wind Watch 9, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Feb 21, 2013, 8:16 PM MST for 4 counties in Wyoming. It took effect at Feb 22, 2013, 10:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 21, 2013, 8:16 PM MST (03:16 UTC)
- In effect from
- Feb 22, 2013, 10:00 PM MST
- Expired
- Feb 22, 2013, 9:31 AM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 3.3 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
509 WWUS75 KCYS 220316 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 816 PM MST THU FEB 21 2013 ...STRONG WINDS WILL BE POSSIBLE ALONG AND WEST OF THE LARAMIE RANGE FRIDAY NIGHT AND SATURDAY... .A LARGE DIFFERENCE IN SURFACE PRESSURE WILL DEVELOP OVER SOUTHEAST WYOMING FRIDAY NIGHT AND CONTINUE FOR SATURDAY. IN ADDITION...WINDS WILL INCREASE OVER THE AREA IN THE UPPER ATMOSPHERE. THE RESULT WILL BE THE POSSIBILITY OF STRONG WESTERLY WINDS FRIDAY NIGHT AND SATURDAY IN AREAS ALONG AND WEST OF THE LARAMIE RANGE. WYZ106-110-116-117-221530- /O.CAN.KCYS.HW.A.0008.130222T0500Z-130222T2200Z/ /O.NEW.KCYS.HW.A.0009.130223T0500Z-130223T2200Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 816 PM MST THU FEB 21 2013 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON. THE HIGH WIND WATCH HAS BEEN CANCELLED. * TIMING...10 PM FRIDAY NIGHT TO 3 PM SATURDAY AFTERNOON. * WINDS...WESTERLY SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVEL MAY BE HAZARDOUS FOR LIGHTWEIGHT OR HIGH PROFILE VEHICLES ALONG INTERSTATE 25 FROM CHUGWATER TO WHEATLAND...AND ALONG INTERSTATE 80 BETWEEN CHEYENNE AND THE SUMMIT AS WELL AS THROUGH THE ARLINGTON AND ELK MOUNTAIN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ HAHN
2 follow-up statements
196 WWUS75 KCYS 220915 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 215 AM MST FRI FEB 22 2013 ...STRONG WINDS WILL BE POSSIBLE ALONG AND WEST OF THE LARAMIE RANGE TONIGHT AND SATURDAY... .A LARGE SURFACE PRESSURE GRADIENT AND INCREASING WINDS ALOFT WILL DEVELOP OVER SOUTHEAST WYOMING TONIGHT AND SATURDAY. AS A RESULT...STRONG WEST WINDS WILL BE POSSIBLE TONIGHT AND SATURDAY FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE. WYZ106-110-116-117-230000- /O.CON.KCYS.HW.A.0009.130223T0500Z-130223T2200Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 215 AM MST FRI FEB 22 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THIS EVENING THROUGH SATURDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THIS EVENING THROUGH SATURDAY AFTERNOON. * TIMING...LATE THIS EVENING THROUGH SATURDAY AFTERNOON. * WINDS...SUSTAINED WEST 35 TO 45 MPH WITH GUSTS TO 65 MPH POSSIBLE. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS FOR LIGHTWEIGHT OR HIGH PROFILE VEHICLES ALONG INTERSTATE 25 FROM CHUGWATER TO WHEATLAND...AND INTERSTATE 80 BETWEEN CHEYENNE AND THE SUMMIT AS WELL AS THROUGH THE ARLINGTON AND ELK MOUNTAIN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JAMSKI
353 WWUS75 KCYS 221631 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 931 AM MST FRI FEB 22 2013 ...STRONG WINDS LIKELY FOR OUR WIND PRONE AREAS TONIGHT THROUGH SATURDAY MORNING... .HIGH PRESSURE BUILDING INTO NORTHWEST COLORADO WILL COMBINE WITH LOW PRESSURE TRACKING ACROSS MONTANA THIS EVENING TO CREATE STRONG WINDS FOR OUR WIND PRONE AREAS TONIGHT THROUGH SATURDAY MORNING. WYZ106-110-116-117-231200- /O.UPG.KCYS.HW.A.0009.130223T0500Z-130223T2200Z/ /O.NEW.KCYS.HW.W.0013.130223T0500Z-130223T1800Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 931 AM MST FRI FEB 22 2013 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 11 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...10 PM THIS EVENING THROUGH 11 AM SATURDAY. * WINDS...SUSTAINED WEST 35 TO 45 MPH WITH GUSTS TO 65 MPH POSSIBLE. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS FOR LIGHTWEIGHT OR HIGH PROFILE VEHICLES ALONG INTERSTATE 25 FROM CHUGWATER TO WHEATLAND...INTERSTATE 80 BETWEEN CHEYENNE AND LARAMIE...AS WELL AS THROUGH THE ARLINGTON AND ELK MOUNTAIN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Feb 21, 5:24 PM MST, 2 hours 52 minutes earlier.
Area forecast discussion, Feb 21, 5:24 PM MST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
524 PM MST THU FEB 21 2013
.AVIATION...00Z ISSUANCE...
THE IMPACT FROM THE LARGE LOW PRESSURE OVER THE PLAINS IS
WANING...BUT WILL PERSIST THROUGH LATE TONIGHT/EARLY FRIDAY.
MVFR/IFR CIGS AND VSBYS WILL CONTINUE AT WY TERMINALS THROUGH
BETWEEN 07Z AND 09Z...WITH IMPROVEMENT EXPECTED FROM WEST TO EAST
BY THAT TIME. POCKETS OF LIGHT SNOW WILL REDUCE VISIBILITIES AT
KLAR AND KCYS THROUGH 03Z OR 04Z WITH IMPROVEMENT THEREAFTER.
MVFR/IFR CONDITIONS WILL PERSIST A BIT LONGER AT WESTERN NEBRASKA
PANHANDLE SITES...WITH EVENTUAL RETURN TO VFR BETWEEN 09Z AND 15Z.
WILL SEE -SN AND BR CONDITIONS THROUGH EARLY FRIDAY MORNING AT
THESE SITES. HAHN
&&
.PREV DISCUSSION... /ISSUED 152 PM MST THU FEB 21 2013/
.SHORT TERM...TONIGHT THROUGH SATURDAY...
LIGHT SNOW CONTINUES TO TAPER OFF OVER THE CWA EARLY THIS
AFTERNOON. MAIN CIRCULATION WAS CURRENTLY OVER NORTH CENTRAL
KANSAS WITH THE WRAPAROUND CLOUD BAND WITH COLDER CLOUD TOPS JUST
TO THE EAST OF THE CWA. AS THE STORM SYSTEM MOVES FURTHER
EAST...THE SNOW WILL END FROM WEST TO EAST...OUTSIDE OF THE
MOUNTAINS. WITH AFTERNOON FORECAST ISSUANCE WILL CANCEL THE WINTER
WEATHER ADVISORY THAT WAS IN EFFECT FOR THE SOUTHEAST PART OF THE
CWA. LOW LEVELS REMAIN SATURATED AND SO CLOUDS WILL BE SLOWER TO
DECREASE...BUT BASES SHOULD SLOWLY LIFT TONIGHT. DRIER AND WARMING
WEATHER WILL OCCUR OVER MOST OF THE CWA FRIDAY AND FRIDAY NIGHT.
A SHORTWAVE TROUGH JUST UPSTREAM OF THE CWA EARLY THIS AFTERNOON WILL
MOVE SLOWLY EAST AND WILL BE EAST OF THE CWA BY 06Z SATURDAY. THAT
FEATURE MAY KEEP SOME CLOUDS OVER THE CWA AS WELL AS OROGRAPHIC SNOW
IN THE MOUNTAINS. A SHORTWAVE RIDGE MOVES OVER THE CWA LATE FRIDAY
NIGHT AND SATURDAY MORNING BEFORE MOVING OVER THE PLAINS.
SATURDAY WILL BE THE WARMEST DAY IN AREAS EAST OF THE LARAMIE
RANGE. CLOUDS INCREASE OVER THE CWA WITH THE PASSAGE OF THE
SHORTWAVE RIDGE AXIS. BY 00Z SUNDAY...THE NEXT DEVELOPING STORM
SYSTEM WILL BE ALONG THE WESTERN WYOMING BORDER. MODELS ALL SPREAD
QPF TO AREAS WEST OF THE LARAMIE RANGE ON SATURDAY. FOR NOW WILL
BUMP UP POPS FOR THAT PART OF THE CWA ESPECIALLY SATURDAY AFTERNOON.
THE SIERRA MADRE AND SNOWY RANGE WILL RECEIVE LIGHT ACCUMULATING SNOW
TONIGHT THROUGH FRIDAY NIGHT...WITH MORE SIGNIFICANT AMOUNTS ON
SATURDAY.
THE MAIN WEATHER CONCERN WILL CONTINUE TO BE WITH THE POTENTIAL FOR
STRONG WINDS IN AREAS ALONG AND WEST OF THE LARAMIE RANGE. A SURFACE
TROUGH FORMS OVER FAR EASTERN WYOMING FRIDAY NIGHT. THAT FEATURE
MOVES EAST AHEAD OF A PACIFIC FRONT WHICH MOVES ACROSS THE WYOMING
PART OF THE CWA SATURDAY AFTERNOON. THE SURFACE PRESSURE GRADIENT
TIGHTEN BY LATE FRIDAY EVENING AND CONTINUE TIGHT THROUGH MOST OF
SATURDAY. IN ADDITION...700 MB WINDS WILL BE BETWEEN 40 AND 50
KNOTS. WILL ISSUE A HIGH WIND WATCH FOR THE KARL...KBRX AREAS AND
THE SOUTHERN LARAMIE RANGE FROM 05Z TO 22Z SATURDAY.
LONG TERM...SATURDAY NIGHT THROUGH THURSDAY
SOME DIFFERENCES CONTINUE FOR SATURDAY NIGHT WITH THE ECMWF SLOWER
ON SHORTWAVE AND DEVELOPING MUCH MORE WIDESPREAD PRECIP. BY SUNDAY
06Z...ECMWF HAS TROUGH AXIS ACROSS WESTERN WYOMING SOUTH INTO
UTAH. GFS ON THE OTHER HAND...HAS A CLOSED UPPER LOW OVER WESTERN
MONTANA WITH TROUGH AXIS EAST OF THE LARAMIE RANGE. SO WHAT I DID
WAS PRETTY MUCH KEEP WHAT I INHERITED...SLIGHT CHANCE POPS FOR
MOST LOCATIONS.
LOOKS PRETTY COLD SUNDAY AS 700MB TEMPERATURES FALL TO -16C BEHIND
THE FRONT THAT EVENTUALLY MOVES THROUGH THE AREA. SHAVED SEVERAL
DEGREES OFF GUIDANCE TEMPERATURES...ESPECIALLY OUT IN THE
PANHANDLE WHERE BCALLBLEND WAS SHOWING HIGHS IN THE MID 40S. THINK
MORE MID TO UPPER 30S OUT THAT WAY.
RIDGE AXIS BUILDS INTO THE CWFA MONDAY NIGHT INTO TUESDAY WITH
700MB TEMPERATURES CLIMBING TO -10C. ECMWF A LITTLE
WARMER...AROUND -6C. LOOKING AT HIGHS CLIMBING BACK INTO THE 40S
WEDNESDAY EAST OF THE LARAMIE RANGE. LOOKS FAIRLY WINDY AS WELL
WITH 700MB WINDS OVER 50KTS...SO WARMER TEMPERATURES LOOK TO BE
THE WAY TO GO.
REMAINS WINDY THROUGH THE REMAINDER OF THE WEEK AS SEVERAL LOW
PRESSURE SYSTEM TRACK THROUGH MONTANA. WITH THESE GUSTY
WINDS...COULD SEE GOOD DOWN SLOPING OFF THE LARAMIE RANGE WITH 50S
IN THE PANHANDLE FOR HIGHS THURSDAY.
&&
.FIRE WEATHER...
FIRE WEATHER CONCERNS WILL BE MINIMAL OVER THE CWA THROUGH THE MID
PART OF NEXT WEEK. TEMPERATURES WILL WARM FRIDAY AND SATURDAY AND
LITTLE IN THE WAY OF SNOW IS EXPECTED OUTSIDE OF THE MOUNTAINS.
STRONG WESTERLY WINDS WITH GUSTS AS HIGH AS 60 MPH WILL BE POSSIBLE
OVER SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE FRIDAY NIGHT AND
SATURDAY. FAST MOVING STORM SYSTEMS WILL BRING THE POTENTIAL FOR
LIGHT SNOW AND COLDER TEMPERATURES ON SUNDAY AND AGAIN TUESDAY.
BETWEEN THOSE STORM SYSTEMS WILL BE GUSTY WESTERLY WINDS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 10 PM THURSDAY TO 3 PM FRIDAY FOR WYZ106-
WYZ110-WYZ116-WYZ117.
NE...NONE.
&&
SHORT TERM/FIRE WEATHER...WEILAND
LONG TERM...CLAYCOMBHazardous weather outlook, Feb 21, 5:45 PM MST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 545 PM MST THU FEB 21 2013 WYZ101>119-230045- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 545 PM MST THU FEB 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT LIGHT SNOW WILL CONTINUE ACROSS PORTIONS OF SOUTHEAST WYOMING THROUGH THE EVENING HOURS. ANY ADDITIONAL ACCUMULATIONS WILL REMAIN VERY LIGHT. HOWEVER...ROADWAYS WILL REMAIN SLICK IN SPOTS AND VISIBILITIES WILL BE REDUCED TO ONE OR TWO MILES WITHIN AREAS OF THE HEAVIEST SNOW. ANY SNOW THAT DOES FALL WILL DIMINISH BY AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WESTERLY WINDS WILL GUST AS HIGH AS 60 MPH IN AREAS ALONG AND WEST OF THE LARAMIE RANGE FROM LATE FRIDAY EVENING THROUGH LATE SATURDAY AFTERNOON. A HIGH WIND WATCH IS IN EFFECT FOR THE SOUTHERN LARAMIE RANGE...THE ARLINGTON AREA AND BETWEEN WHEATLAND AND CHUGWATER FROM 10 PM FRIDAY TO 3 PM SATURDAY. LIGHT ACCUMULATING SNOW WILL BE POSSIBLE OVER SOUTHEAST WYOMING SATURDAY NIGHT THROUGH EARLY SUNDAY NIGHT. STRONG WINDS WILL AGAIN BE POSSIBLE IN AREAS ALONG AND WEST OF THE LARAMIE RANGE MONDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-230045- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 545 PM MST THU FEB 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT LIGHT SNOW WILL CONTINUE ACROSS PORTIONS OF THE WESTERN NEBRASKA PANHANDLE THROUGH THE EVENING HOURS. ANY ADDITIONAL ACCUMULATIONS WILL REMAIN VERY LIGHT. HOWEVER...ROADWAYS WILL REMAIN SLICK IN SPOTS AND VISIBILITIES WILL BE REDUCED TO ONE OR TWO MILES WITHIN AREAS OF THE HEAVIEST SNOW. ANY SNOW THAT DOES FALL WILL DIMINISH BY AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LIGHT ACCUMULATING SNOW WILL BE POSSIBLE OVER SOUTHEAST WYOMING SATURDAY NIGHT THROUGH EARLY SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 9:31 AM MST | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 24 hr |
Nearby
High Wind Watches in Wyoming, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.